Alert archive / New Jersey / Small Craft Advisories in 2025
Small Craft Advisory 55, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Apr 14, 2025, 3:17 AM EDT. It took effect at Apr 15, 2025, 10:00 AM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2025, 3:17 AM EDT (07:17 UTC)
- In effect from
- Apr 15, 2025, 10:00 AM EDT
- Expired
- Apr 15, 2025, 1:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
107 WHUS71 KPHI 140717 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 317 AM EDT Mon Apr 14 2025 ANZ430-431-142030- /O.NEW.KPHI.SC.Y.0055.250415T1400Z-250416T2200Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 317 AM EDT Mon Apr 14 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TUESDAY TO 6 PM EDT WEDNESDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and rough waters expected. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...From 10 AM Tuesday to 6 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ453>455-142030- /O.NEW.KPHI.SC.Y.0055.250415T1700Z-250416T2200Z/ Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 317 AM EDT Mon Apr 14 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TUESDAY TO 6 PM EDT WEDNESDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 ft expected. * WHERE...Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...From 1 PM Tuesday to 6 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ450>452-142030- /O.NEW.KPHI.SC.Y.0055.250415T1700Z-250416T2200Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- 317 AM EDT Mon Apr 14 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TUESDAY TO 6 PM EDT WEDNESDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 ft expected. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm, Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm and Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm. * WHEN...From 1 PM Tuesday to 6 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Hoeflich
3 follow-up statements
944 WHUS71 KPHI 141924 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 324 PM EDT Mon Apr 14 2025 ANZ430-431-150900- /O.CON.KPHI.SC.Y.0055.250415T1400Z-250416T2200Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 324 PM EDT Mon Apr 14 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TUESDAY TO 6 PM EDT WEDNESDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and rough waters expected. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...From 10 AM Tuesday to 6 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Some gale force gusts near 35 kt are possible Tuesday afternoon and evening, especially nearshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ453>455-150900- /O.CON.KPHI.SC.Y.0055.250415T1700Z-250416T2200Z/ Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 324 PM EDT Mon Apr 14 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM TUESDAY TO 6 PM EDT WEDNESDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 ft expected. * WHERE...Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...From 1 PM Tuesday to 6 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Some gale force gusts near 35 kt are possible Tuesday afternoon and evening, especially nearshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ450>452-150900- /O.CON.KPHI.SC.Y.0055.250415T1700Z-250416T2200Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- 324 PM EDT Mon Apr 14 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM TUESDAY TO 6 PM EDT WEDNESDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 ft expected. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm, Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm and Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm. * WHEN...From 1 PM Tuesday to 6 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Some gale force gusts near 35 kt are possible Tuesday afternoon and evening, especially nearshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Staarmann
725 WHUS71 KPHI 150819 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 419 AM EDT Tue Apr 15 2025 ANZ430-431-152130- /O.CON.KPHI.SC.Y.0055.250415T1400Z-250416T2200Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 419 AM EDT Tue Apr 15 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EDT WEDNESDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and rough waters expected. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...From 10 AM this morning to 6 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Some gale force gusts near 35 kt are possible Tuesday afternoon and evening, especially nearshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ453>455-152130- /O.CON.KPHI.SC.Y.0055.250415T1700Z-250416T2200Z/ Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 419 AM EDT Tue Apr 15 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EDT WEDNESDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 ft expected. * WHERE...Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...From 1 PM this afternoon to 6 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Some gale force gusts near 35 kt are possible Tuesday afternoon and evening, especially nearshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ450>452-152130- /O.CON.KPHI.SC.Y.0055.250415T1700Z-250416T2200Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- 419 AM EDT Tue Apr 15 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EDT WEDNESDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 ft expected. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm, Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm and Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm. * WHEN...From 1 PM this afternoon to 6 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Some gale force gusts near 35 kt are possible Tuesday afternoon and evening, especially nearshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ MJL
591 WHUS71 KPHI 151715 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 115 PM EDT Tue Apr 15 2025 ANZ430-431-160615- /O.UPG.KPHI.SC.Y.0055.000000T0000Z-250416T2200Z/ /O.NEW.KPHI.GL.W.0018.250415T1715Z-250416T0600Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 115 PM EDT Tue Apr 15 2025 ...GALE WARNING IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WHAT...West winds 15 to 25 kt with gusts up to 35 kt and rough waters. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...Until 2 AM EDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Stronger winds may occur in showers and thunderstorms. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ450>455-160615- /O.UPG.KPHI.SC.Y.0055.000000T0000Z-250416T2200Z/ /O.NEW.KPHI.GL.W.0018.250415T1715Z-250416T0600Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 115 PM EDT Tue Apr 15 2025 ...GALE WARNING IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WHAT...West winds 10 to 20 kt with gusts up to 35 kt and seas 3 to 5 ft. * WHERE...Portions of Atlantic coastal waters. * WHEN...Until 2 AM EDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Stronger winds may occur in showers and thunderstorms. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Apr 14, 1:25 AM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Apr 14, 1:25 AM EDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 125 AM EDT Mon Apr 14 2025 .SYNOPSIS... High pressure is in control through tonight. A subtle warm front will lift north of the area early on Monday, followed by a cold front late Monday night into Tuesday. A secondary cold front crosses through late Tuesday night. High pressure returns on Wednesday and persists into Friday. Another disturbance and sequence of fronts approach the area late Friday into next weekend. && .NEAR TERM /THROUGH TODAY/... Dry conditions are expected through Monday as our region will be sandwiched between two low pressure systems. Clouds have largely cleared out for the time being, leading to clear and calm conditions to start the night. Some high level clouds look to build in from the west overnight and especially, towards daybreak, which should help temper radiational cooling. Clouds continue to build in Monday morning as a warm front approaches our region from the southwest. The region should have a significant warming trend thanks in large part to short wave ridging ahead of the warm front in the mid and upper levels. Most areas should be able to get into the 60s across our region. && .SHORT TERM /TONIGHT THROUGH WEDNESDAY/... Precipitation will move in after sunset on Monday evening as a cold front approaches from the west and surface low tracks through southern Canada. Anticipate widespread showers across the area with a few embedded thunderstorms possible south of the I-78 corridor. Forecast soundings suggest that instability will be limited and/or elevated in nature mainly due to the loss of diurnal heating and a strong surface inversion. With this in mind, the Storm Prediction Center generally has maintained their outlook with a general thunderstorm risk for our entire area, but did add portions of Kent, Queen Anne's, and Talbot counties in Maryland to the Marginal Risk. Primary threat will be for damaging winds, but with the surface inversion in place, the likelihood of this is quite low. The system will be a quick-hitter with most precip falling within a 6 hour period, so anticipate precip and the cold front to be offshore by Tuesday morning. Total QPF will range from 0.10-0.25". Lows on Monday night will range in the upper 40s to mid 50s. By Tuesday, the area will be fully situated under the upper level trough and influenced by cyclonic flow. With enough moisture still hanging around and with a few impulses spiraling around the upper level low, cannot rule out a few showers during the day on Tuesday (best chance will be near the coast in the morning and in the Poconos in the afternoon). With a mix of sun and clouds around, expect highs in the upper 50s to mid 60s and gusty winds upwards of 40 mph in the afternoon. A stronger impulse will cross through the area on Tuesday night, which will result in a secondary cold front to pass through at the surface. This front will pass through dry however. It's behind this front, that will result in a cooler/drier airmass to return to the region with gusty winds continuing into Wednesday. Expect wind gusts to be similar to those on Tuesday or perhaps a touch less than the day prior. Highs will be seasonably cool for mid-April, with highs only in the 40s and 50s under a mix of sun and clouds. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... The Wednesday night through Friday period still appears to remain quite benign as expansive high pressure settles over much of the Eastern US. This will allow dry conditions and sunny/clear skies to occur for much of the period, before increasing clouds return later on Friday. In terms of temperatures, expecting lows on both Wednesday and Thursday nights to be in the 30s. This would suggest possible freeze/frost issues where the growing season has started. For highs on Thursday and Friday, we'll begin to see some moderation with highs in the upper 50s to low 60s on Thursday, increasing to the mid to upper 60s for Friday. Moving forward into Friday night and next weekend, the period overall looks to be a bit unsettled. The next low pressure system will begin to approach as it tracks through the Great Lakes. This will cause another sequence of fronts to cross through the area. General consensus is that a warm front will cross though late Friday night into Saturday with a cold frontal passage on Saturday night into Sunday. Accompanied with these fronts will likely be some rain showers so have included a 20-50% chance of showers for the Friday night through Saturday night period. After the cold frontal passage, we should begin to dry out for Sunday. In terms of temperatures, anticipate above normal temperatures throughout the period, with peak temperatures occuring on Saturday which look to be well into the 70s. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Rest of tonight...VFR. Winds light and variable. High confidence. Monday...VFR. SCT/BKN clouds around 10 kft will likely move in by early afternoon at all terminals. Wind becoming south-southwest around 5-10 kts. High confidence. Outlook... Monday night...Sub-VFR conditions possible with likely rain showers and perhaps a few isolated thunderstorms. Tuesday through Wednesday...VFR. A slight chance of a rain shower on Tuesday. Gusty winds up to 30 kt possible on both Tuesday and Wednesday. Wednesday night through Friday...VFR. No significant weather expected. && .MARINE... Winds and seas continue to diminish and are expected to stay below Small Craft Advisory criteria through Monday. Outlook... Monday night...No marine headlines expected. Rain showers likely with an isolated thunderstorm possible. Tuesday through Wednesday night...SCA conditions likely beginning Tuesday afternoon into Wednesday night. Wind gusts up to 30 kt possible with seas around 5 feet. Outside of SCA conditions, fair weather is expected. Thursday through Friday...No marine headlines expected. Fair weather. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && SYNOPSIS...DeSilva NEAR TERM...AKL/Johnson/MJL SHORT TERM...DeSilva/Hoeflich LONG TERM...DeSilva/Hoeflich AVIATION...AKL/Cooper/DeSilva/MJL MARINE...AKL/DeSilva/Johnson
Nearby
Small Craft Advisories in New Jersey, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.